Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

June 4, 2021Georgetown County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jun 4, 2021, 4:10 PM EDT for Georgetown County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 4:10 PM EDT (20:10 UTC)
Expired
Jun 4, 2021, 4:45 PM EDT
In force
35 min
Issued by
NWS Wilmington, NC

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 82 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS82 KILM 042010
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
410 PM EDT Fri Jun 4 2021
 
SCZ039-054>056-058-042045-
Coastal Georgetown SC-Williamsburg SC-Coastal Horry SC-
Inland Georgetown SC-Central Horry SC-
410 PM EDT Fri Jun 4 2021

...SPECIAL WEATHER STATEMENT FOR CENTRAL GEORGETOWN...SOUTHWESTERN
HORRY AND EAST CENTRAL WILLIAMSBURG COUNTIES UNTIL 445 PM EDT...

At 410 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yauhannah, or 9 miles northwest of Murrells Inlet, moving east at 15
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Myrtle Beach, Surfside Beach, Pawleys Island, Myrtle Beach Airport,
Socastee, Garden City, Murrells Inlet, Burgess, Oatland, Bucksport,
Plantersville, Yauhannah, Litchfield Beach and Waccamaw Community
Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3347 7960 3370 7921 3370 7920 3371 7920
      3373 7916 3369 7888 3362 7896 3356 7901
      3354 7902 3349 7908 3341 7913
TIME...MOT...LOC 2010Z 278DEG 12KT 3363 7920 

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:06 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 4, 3:06 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
306 PM EDT Fri Jun 4 2021

.SYNOPSIS...
Shower and thunderstorm coverage will remain elevated over the
next few days while temperatures remain close to normal.
Unsettled weather may become more widespread on Monday. The
middle to latter part of next week will turn a bit warmer with
typical afternoon rain chances.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Diurnal convect on has been developing across the area this
afternoon, with a well defined sea breeze aiding the diurnal
instability. A mid-level trough crossing the Mid-Atlantic this
afternoon into tonight is also adding a little bit of dynamics.
Expect scattered convection to continue into the evening hours.
Mid- level trough also pushes a weak boundary into the local
area, likely the remains of a washed out cold front. Drier air
aloft will try to work its way in, but meets some resistance
before clearing the coast. The trough to the north is not really
deep enough to help push the surface boundary or the dry air
through the area. Instead, the boundary ends up parallel to the
flow aloft with deeper moisture lingering along it. Little if
any wind shift along the boundary by the time it reaches the
area, just slightly lower dewpoints on the northwest side of it.
Sheared shortwave moving into the area this evening may pick up
convection a bit, but the shortwave looks less impressive than
it did 24 hours ago, likely related to the weaker 5h trough.
Combination of surface boundary and precipitable water around
1.8 inches well into Sat keeps shower and thunderstorm chances
elevated overnight, mainly along the coast.

Although there will be an abundance of moisture and a surface
boundary, which will slowly lift its way north on Sat, not
confident in high coverage of showers and thunderstorms. There
will be times when PVA is briefly enhanced Sat and Sat night,
but the seemingly never ending stream of vorticity will also
provide NVA in the wake of each feature. Hard to say if the PVA
will be enough to overcome the NVA. Additionally a mid-level
ridge starts to build over the area Sat, in response to
strengthening 5h cutoff over Texas. The resulting subsidence
will work against any deeper convection. Finally there will be
an abundance of low and mid-level cloud cover, somewhat limiting
diurnal instability. There will be breaks of sunshine, but in
most areas Sat's highs will be kept near climo. Lows tonight and
Sat night will be held 5 to 8 degrees above climo by clouds,
moisture and low level southerly flow.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Axis of tropical moisture plume will remain to our west on
Sunday which will bring heavy rainfall to a good portion of the
southeast. Areas of NC and SC will likely see some storms in our
area with plentiful moisture due to deep-layer southerly flow
and modest instability, especially early in the day. Highs in
the mid-80s with dew points in the 70s. Overnight lows around 70
as we dry out a bit with the loss of afternoon instability. A
similar day on Monday with better coverage as a weak trough or
weakening frontal feature provides some additional support.
Overnight lows again around 70.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Frontal feature will become a weak trough on Tuesday and may
foster some additional convection with afternoon instability.
Highs a little higher on Tuesday into the upper 80s as we lose
some cloud cover. Bulk of moisture shifts northward on Wednesday
into late next week, but surface instability will maintain a
chance of afternoon showers and storms typical for June. Highs
hovering in the upper 80s to around 90 through Friday.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Aviation conditions vastly improved this afternoon with VFR
conditions in all areas. High resolution guidance is showing
some consistency with scattered activity developing once again
for a few hours favoring the Pee Dee region. Have addressed with
VCTS. For the overnight hours, some MVFR stratus is possible
and if winds decrease sufficiently a decent fog threat may
develop citing the plentiful recent rainfall in most areas.

Extended Outlook...Flight category restrictions are possible in
scattered showers and thunderstorms through the weekend, as high
pressure offshore maintains moist southerly flow across the
area.

&&

.MARINE...
Through Saturday Night: Southerly flow continues to be the rule
with Bermuda High seemingly parked off the coast. Not a lot of
variation in the gradient with speeds generally just below or
just over 15 kt. Only exception is late tonight and first thing
Sat when weak boundary moves into the area and the gradient
weakens. Sea breeze development Sat afternoon will enhance
onshore flow within a few miles of the coast. Seas 3 to 5 ft
into Sat will drop to 3 to 4 ft as the wind wave relaxes a bit
and southerly swell becomes a bit more prominent.

Sunday through Wednesday... Consistent pattern of southerly
winds around 10-15 knots Sunday into early next week. Seas
largely 2-3 feet with the potential for higher seas in near
showers and storms. Despite the prolonged fetch, no significant
swell is expected to impact the coastal waters. Winds become SW
on Wednesday as elongated surface high to our east builds
westward. Gradient increases as upper trough to the west
maintains position in conjunction with the building high
pressure. Winds around 15 knots Wednesday through late next
week; seas 2-3 feet with isolated 4 feet.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...III
SHORT TERM...21
LONG TERM...21
AVIATION...SHK
MARINE...III/21
Hazardous weather outlook, Jun 4, 3:23 PM EDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
323 PM EDT Fri Jun 4 2021

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-056-058-
059-051930-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
323 PM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms may produce localized flooding in low-
lying areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-051930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
323 PM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-051930-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
323 PM EDT Fri Jun 4 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Also, showers and thunderstorms may produce localized flooding in
low-lying areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 4, 3:00 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington NC
300 PM EDT Fri Jun 4 2021

NCZ105-041945-
Inland Pender NC-
300 PM EDT Fri Jun 4 2021

...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER COUNTY UNTIL 345 PM
EDT...

At 257 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Burgaw, moving east at 25 mph.

Wind gusts of 30 to 40 mph will be possible with these storms.

Locations impacted include...
Burgaw, White Stocking, Maple Hill, Ashton, Murray Town, St. Helena
and Pender Memorial Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds
and cloud to ground lightning. It is recommended that you remain
indoors until the storms pass.

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 3448 7768 3445 7783 3445 7797 3455 7802
      3471 7768 3467 7765 3451 7759
TIME...MOT...LOC 1857Z 261DEG 21KT 3453 7787

DCH
Special weather statement, Jun 4, 3:17 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington NC
317 PM EDT Fri Jun 4 2021

NCZ109-110-SCZ054-058-042000-
Inland Brunswick NC-Coastal Brunswick NC-Coastal Horry SC-
Central Horry SC-
317 PM EDT Fri Jun 4 2021

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BRUNSWICK AND
SOUTHEASTERN HORRY COUNTIES UNTIL 400 PM EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hand, or near North Myrtle Beach Airport, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Myrtle Beach, North Myrtle Beach, Sunset Beach, North Myrtle Beach
Airport, Little River, Iredell, Carolina Shores, Calabash, Hand,
Nixonville, Barefoot Landing Area Of North Myrtle Beach, Wampee,
Hammond, Brooksville, Briarcliffe Acres, Atlantic Beach, Sea Coast
Medical Center and Grand Strand Regional Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3391 7894 3395 7860 3387 7851 3385 7854
      3385 7858 3382 7867 3380 7872 3375 7880
      3372 7890
TIME...MOT...LOC 1916Z 263DEG 21KT 3384 7881

DCH
Special weather statement, Jun 4, 3:31 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wilmington NC
331 PM EDT Fri Jun 4 2021

NCZ105>107-042015-
Inland New Hanover NC-Coastal Pender NC-Inland Pender NC-
331 PM EDT Fri Jun 4 2021

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN NEW HANOVER AND
SOUTHEASTERN PENDER COUNTIES UNTIL 415 PM EDT...

At 329 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms from Rocky Point to 3 miles northwest of Surf City,
moving east at 30 mph.

Pea size hail and wind gusts of 30 to 40 mph will be possible with
these storms.

Locations impacted include...
Surf City, Hampstead, Topsail Beach, Rocky Point, Murrayville,
Topsail, Cape Fear Community College North Campus, Scotts Hill,
Woodside, Edgecomb, Porters Neck and Castle Hayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3440 7758 3432 7769 3430 7775 3431 7776
      3430 7778 3428 7786 3445 7794 3455 7761
      3448 7758 3447 7757 3447 7756 3446 7754
      3444 7752
TIME...MOT...LOC 1929Z 261DEG 33KT 3444 7770

DCH
Special weather statement, Jun 4, 3:43 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington NC
343 PM EDT Fri Jun 4 2021

SCZ054-058-042015-
Coastal Horry SC-Central Horry SC-
343 PM EDT Fri Jun 4 2021

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN HORRY COUNTY UNTIL 415
PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bucksville, or near Red Hill, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Myrtle Beach, Conway, Myrtle Beach Airport, Socastee, Red Hill, Horry
Georgetown Technical College Conway Campus, Bucksville, Bucksport,
Dongola, Forestbrook, Coastal Carolina University, Lighthouse Care
Center Of Conway, Grand Strand Regional Medical Center and Conway
Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3367 7915 3369 7917 3378 7920 3382 7915
      3384 7892 3375 7880 3370 7888 3363 7895
TIME...MOT...LOC 1943Z 278DEG 21KT 3373 7906

21
Special weather statement, Jun 4, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
410 PM EDT Fri Jun 4 2021

SCZ039-054>056-058-042045-
Coastal Georgetown SC-Williamsburg SC-Coastal Horry SC-
Inland Georgetown SC-Central Horry SC-
410 PM EDT Fri Jun 4 2021

...SPECIAL WEATHER STATEMENT FOR CENTRAL GEORGETOWN...SOUTHWESTERN
HORRY AND EAST CENTRAL WILLIAMSBURG COUNTIES UNTIL 445 PM EDT...

At 410 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yauhannah, or 9 miles northwest of Murrells Inlet, moving east at 15
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Myrtle Beach, Surfside Beach, Pawleys Island, Myrtle Beach Airport,
Socastee, Garden City, Murrells Inlet, Burgess, Oatland, Bucksport,
Plantersville, Yauhannah, Litchfield Beach and Waccamaw Community
Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3347 7960 3370 7921 3370 7920 3371 7920
      3373 7916 3369 7888 3362 7896 3356 7901
      3354 7902 3349 7908 3341 7913
TIME...MOT...LOC 2010Z 278DEG 12KT 3363 7920

21

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:27 PM EDTSpecial Weather StatementILMRobeson63 min
Jun 3, 8:50 PM EDTFlood WatchILMBladen, Brunswick, Columbus, New Hanover, Pender7 hr
Jun 4, 7:49 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover86 min
Jun 4, 9:47 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender93 min
Jun 4, 3:00 PM EDTSpecial Weather StatementILMPender45 min
Jun 4, 3:31 PM EDTSpecial Weather StatementILMPender44 min
Jun 4, 4:54 PM EDTAreal Flood AdvisoryILMPender81 min
Jun 4, 5:13 PM EDTSpecial Marine WarningILM32 min
Jun 4, 5:35 PM EDTSpecial Marine WarningILM55 min
Jun 4, 3:17 PM EDTSpecial Weather StatementILMHorry43 min
Jun 4, 3:43 PM EDTSpecial Weather StatementILMHorry32 min
Jun 4, 4:44 PM EDTSpecial Weather StatementILMGeorgetown31 min
Jun 4, 7:28 PM EDTAreal Flood AdvisoryILMWilliamsburg92 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.